Alert archive / California / Snow Advisories in 2006
Snow Advisory 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this snow advisory at Jan 1, 2006, 3:54 PM PST. It took effect at Jan 1, 2006, 10:00 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2006, 3:54 PM PST (23:54 UTC)
- In effect from
- Jan 1, 2006, 10:00 PM PST
- Expired
- Jan 2, 2006, 2:17 AM PST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Jan 1, 3:15 PM PST, 39 minutes earlier.
Area forecast discussion, Jan 1, 3:15 PM PST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PST SUN JAN 1 2006 .SYNOPSIS...A MOIST PACIFIC STORM SYSTEM WILL SPREAD MOISTURE ACROSS THE REGION TONIGHT AND MONDAY. HEAVY SNOW WILL BEGIN OVER THE SOUTHERN SIERRA THIS EVENING AND REMAIN THROUGH MONDAY. RAIN AND SNOW WILL SPREAD ACROSS SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA TONIGHT FOLLOWED BY A SHORT BREAK BEFORE MORE INTENSE RAIN AND SNOW SWEEP ACROSS THE REGION MONDAY AFTERNOON AND EVENING. GUSTY SOUTH WINDS WILL ALSO DEVELOP ON MONDAY. DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH THE END OF THE WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. && .SHORT TERM...THE EXTENSIVE MOISTURE PLUME OVER CENTRAL CALIFORNIA AND NEVADA HAS A SOUTHERN BRANCH WHICH WILL MOVE ACROSS THE SOUTHERN HALF OF THE REGION TONIGHT. THE 12Z/18Z GFS INDICATES THIS COULD BRING SOME AREAS OF LIGHT PRECIPITATION TO MUCH OF THE MOJAVE DESERT REGION OVER NIGHT FOLLOWED BY SOME BRIEF DRYING BEHIND IT. THIS MAY PRODUCE SOME 3-6 INCHES IN THE SOUTHERN NEVADA MOUNTAINS OVERNIGHT...SO WILL UPGRADE THE WATCH TO A WARNING STARTING AROUND 1 AM. HOWEVER...THE MAIN PRECIPITATION EVENT FOR THE SOUTHERN HALF OF THE REGION WILL OCCUR MONDAY AFTERNOON AND EVENING. THE BRUNT OF THE MOISTURE REMAINS FOCUSED ON THE SOUTHERN SIERRA OVERNIGHT AND MONDAY MORNING THEN SHIFTS SOUTHEAST OVER THE REST OF THE REGION MONDAY AFTERNOON AND EVENING. PRECIP AMOUNTS LOOK IMPRESSIVE OVER THE SIERRA. IN ADDITION...THE 12Z/18Z ETA FORECAST SOUNDING FOR BISHOP SHOW A TEMPERATURE PROFILE FAVORABLE FOR SNOW AFTER 06Z TONIGHT...AND CONTINUING THROUGH THE DAY MONDAY. TEMPS HAVE NOT MADE IT OUT OF THE 30S AT BISHOP TODAY AND SIGNIFICANT ACCUMULATION ON THE VALLEY FLOOR IS A GOOD POSSIBILITY TONIGHT THROUGH MONDAY. WILL ISSUE A SNOW ADVISORY FOR THE OWENS VALLEY IN CONJUNCTION WITH THE WINTER STORM WARNING. BOTH THE NAM AND GFS AGREE THAT THE PERIOD BETWEEN 21Z MONDAY AND 08Z TUESDAY WILL BE THE BEST TIME FOR SIGNIFICANT RAIN AND SNOW OVER THE SOUTHERN HALF OF THE REGION AND LINCOLN COUNTY. ALSO...A CHANCE OF THUNDERSTORMS LOOKS GOOD OVER LINCOLN AND NORTHEAST CLARK MONDAY EVENING AS THE SHORTWAVE AND ASSOCIATED FRONT MOVE THROUGH. INCREASING SOUTHERLY WINDS ACROSS THE REGION TOMORROW MAY MEET ADVISORY LEVELS IN SOME AREAS. WILL HAVE SOME TIME TO WATCH HOW THINGS DEVELOP. && .LONG TERM...TRANQUIL CONDITIONS EXPECTED IN THE EXTENDED. RIDGE WILL BE ANCHORED OVER THE SOUTHWEST PART OF THE CONUS. TEMPERATURES WILL BE ABOVE AVERAGE THROUGH THE WEDNESDAY TO SUNDAY TIME FRAME. SOME GUIDANCE IS A BIT TOO HIGH ON TEMPERATURES IN VALLEY AREAS DUE TO COLD AIR UNDER INVERSIONS. MODELS ARE SHOWING A TROUGH FLATTENING THE RIDGE SATURDAY AND SUNDAY. THE PACIFIC NORTHWEST AND AND FAR NORTHERN NEVADA WILL SEE THE EFFECTS OF THIS WHILE MY FORECAST AREA WILL SEE PRACTICALLY NONE. MADE ONLY MINOR TEMPERATURE TWEAKS TO PREVIOUS FORECAST AND OTHER VERY MINOR CHANGES ELSEWHERE. && .AVIATION...RAIN / CEILINGS AND WIND WILL BE THE PRIMARY AVIATION CONCERNS FOR MONDAY. KLAS COULD SEE SOME MEASURABLE PRECIPITATION THIS EVENING BUT THE HEAVIER RAIN WILL BEGIN EARLY MONDAY AFTERNOON AND LAST THROUGH EARLY TUESDAY MORNING. CEILINGS ARE LOOKING TO BE DOWN AROUND 2000 FEET AGL N THE LATE AFTERNOON ONWARDS. MONDAY NIGHT COULD SEE THEM DROP FURTHER AND THE SURFACE WINDS COULD BE GUSTING UP TO 25 KNOTS FROM THE SOUTH AS WELL THEN. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...WINTER WARNING IN EFFECT FROM 1 AM UNTIL 10 PM MONDAY FOR ZONES 18 AND 19. .AZ...NONE. .CA...WINTER STORM WARNING THROUGH MONDAY EVENING FOR ZONE 26 ABOVE 6000 FEET. SNOW ADVISORY IN EFFECT FROM 10 PM TONIGHT THROUGH 4 PM MONDAY FOR THE OWENS VALLEY. && ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 1, 4:50 AM PST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 450 AM PST SUN JAN 1 2006 CAZ026-021300- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- 450 AM PST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ANOTHER WINTER STORM WILL IMPACT THE EAST SLOPES OF THE SOUTHERN SIERRA NEVADA RANGE BEGINNING THIS EVENING. A WINTER STORM WARNING IS IN EFFECT FROM 7 PM TONIGHT THROUGH 10 PM MONDAY FOR SNOWFALL AMOUNTS OF 18 TO 28 INCHES ABOVE 7000 FEET...AS WELL AS WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTER STORM CONDITIONS WILL CONTINUE THROUGH MONDAY. FOR TUESDAY THROUGH SATURDAY...THERE IS LITTLE CHANCE OF WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDARD PROCEDURES. NVZ018-019-021300- SHEEP RANGE-SPRING MOUNTAINS- 450 AM PST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT INCREASING CLOUDS TODAY WILL LEAD TO DETERIORATING CONDITIONS TONIGHT AS A WINTER STORM MOVES IN FROM THE PACIFIC. A WINTER STORM WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING FOR THE POSSIBILITY OF 10 TO 18 INCHES OF SNOWFALL ABOVE 7500 FEET...ALONG WITH WIND GUSTS TO NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTER STORM CONDITIONS WILL REMAIN POSSIBLE THROUGH MONDAY. FOR TUESDAY THROUGH SATURDAY...THERE IS LITTLE CHANCE OF WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDARD PROCEDURES. AZZ001>003-036-CAZ027>029-NVZ014>017-020>022-021300- NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- SAN BERNARDINO COUNTY DESERTS-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 450 AM PST SUN JAN 1 2006 /550 AM MST SUN JAN 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA...SOUTHWEST CALIFORNIA...SOUTH CENTRAL NEVADA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AS A WINTER STORM MOVES IN FROM THE PACIFIC...CHANCES FOR RAIN AND HIGHER ELEVATION SNOW WILL INCREASE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT WIDESPREAD RAIN AND HIGHER ELEVATION SNOW...AS WELL AS STRONG GUSTY WINDS...ON MONDAY AS THE WINTER STORM MOVES THROUGH. FOR TUESDAY THROUGH SATURDAY...THERE IS LITTLE CHANCE OF WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDARD PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:37 AM PST | Winter Storm Watch | VEF | Clark, Lincoln, Nye | 12 hr |
| Jan 1, 3:37 AM PST | Winter Storm Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 41 hr |
| Dec 31, 8:46 PM PST | Winter Storm Watch | VEF | 7 hr |
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.